MAUDE Adverse Event Report: HOLOGIC, INC EVIVA; INSTRUMENT, BIOPSY

HOLOGIC, INC EVIVA; INSTRUMENT, BIOPSY
Model Number EVIVA_0913-12
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that on (b)(6) 2025, during an eviva procedure, the physician experienced issues with the suction and vacuum.The needle stopped working after collecting the samples and the vacuum error was displayed.At this point the needle was exchanged to completed the procedure but another incision had to be performed.Patient was under compression for a long time and presented with a breast hematoma.Unknown medical intervention was required to treat the hematoma and the procedure was completed successfully.No other information available.
 
Additional Manufacturer Narrative
An investigation was completed: it was reported that on (b)(6) 2025, during an eviva procedure, the physician experienced issues with the suction and vacuum.The needle stopped working after collecting the samples and the vacuum error was displayed.At this point the needle was exchanged to complete the procedure, but another incision had to be performed.Patient was under compression for a long time and presented with a breast hematoma.Unknown medical intervention was required to treat the hematoma, and the procedure was completed successfully.The devices were not returned for investigation; therefore, visual and functional inspection were not conducted.The equipment/devices were not returned; visual and function analysis/testing could not be conducted for the described event.However, a complaint trend review has been completed, and it revealed no significant spikes and /or adverse trends recently.No corrective actions (capas or scars) are open for this failure mode.Root cause analysis did not identify a definitive root cause; only contributing factors were found to be associated with the reported event.The investigations included a comprehensive review of device history records, complaint data and risk assessments.Despite these efforts, no single failure mode or specific fault could be conclusively linked to the event.The identified contributing factors were insufficient to establish causality.Conclusion: root cause analysis did not identify a definitive root cause; only contributing factors were found to be associated with the reported event.The investigations included a comprehensive review of device history records, complaint data and risk assessments.Despite these efforts, no single failure mode or specific fault could be conclusively linked to the event.The identified contributing factors were insufficient to establish causality.The event does not trigger escalation to nce, scar, or capa.As per the device history record (dhr) review, the functionality of the devices from the lot is verified during line quality inspections.This event was determined to be an isolated case and not indicative of a systematic issue.Future events will be monitored and trended.Device history record (dhr) review: the dhr was reviewed for the corresponding lot; however, no relevant risk factors were found in the manufacturing process.

Brand Name
EVIVA
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key21936766
Report Number1222780-2025-00223
Device Sequence Number20792994
Product Code KNW
UDI-Device Identifier15420045505322
UDI-Public(01)15420045505322(17)260114(10)E24A15RF
Combination Product (Y/N)N
PMA/510(K) Number
K180233
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2026
Device Model NumberEVIVA_0913-12
Device Catalogue NumberEVIVA_0913-12
Device Lot NumberE24A15RF
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown